MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Ivtm therapy was initiated for a male patient using a quattro catheter (lot #unknown), which was smoothly inserted into the patient's right femoral vein on the first attempt.The patient's initial temperature was 35.2°c, with a target temperature of 37°c set at the max rate.When the temperature reached 36.5°c, the thermogard xp ivtm system triggered an "air trap warning" alarm, and the customer noted an empty saline bag.The customer inspected the connections on the catheter, start-up kit (suk), and the suk air trap, finding no leaks.After flushing the catheter with saline, no saline was returned, leading the customer to suspect a catheter leak and decide to stop and finish the therapy.The customer suspects 250 ml of saline infusion into the patient's bloodstream.The dwell time of the catheter was two days.The air trap alarm was cleared and the thermogard system was placed back on the floor for future clinical use.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
Zoll has received the quattro catheter for investigation.A follow-up report will be submitted when the investigation has been completed.
 
Additional Manufacturer Narrative
Additional information in b5 (describe event or problem), d4 (lot #, expiration date), and h4 (device manufacture date).The reported complaint of catheter leak was confirmed during the functional testing of the returned quattro catheter (lot #196922).During the lumen crosstalk test, a water emission was observed from the proximal luer port and at the proximal infusion lumen opening.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi; no leak was observed from the catheter balloons.However, a water emission was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test, confirming the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the following process.Historical complaints were reviewed for investigation related to the reported complaint, and no similar complaint was reported for quattro catheter with lot #196922.
 
Event or Problem Description
Ivtm therapy was initiated for a male patient using a quattro catheter (lot #196922), which was smoothly inserted into the patient's right femoral vein on the first attempt.The patient's initial temperature was 35.2°c, with a target temperature of 37°c set at the max rate.When the temperature reached 36.5°c, the thermogard xp ivtm system triggered an 'air trap warning' alarm, and the customer noted an empty saline bag.The customer inspected the connections on the catheter, start-up kit (suk), and the suk air trap, finding no leaks.After flushing the catheter with saline, no saline was returned, leading the customer to suspect a catheter leak and decide to stop and finish the therapy.The customer suspects 250 ml of saline infusion into the patient's bloodstream.The dwell time of the catheter was two days.The air trap alarm was cleared and the thermogard system was placed back on the floor for future clinical use.No consequences or impacts on the patient.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20268921
Report Number3010617000-2024-00733
Device Sequence Number17935813
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2025
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number196922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale